Doctor insights on:
Pseudoephedrine Cold Medication
My nose has been congested for 18 days. Tried nasal spray, Sudafed, allergy medicine, and cold medicine but nothing works. No other pain. What's wrong?
Well: If you have been using decongestant sprays for more than 5 days, you may end up with a rebound congestion which may require cortisone for a few days to wean you off of the spray. If you have an allergic condition or sinusitis, the Rx you have tried may not work. Perhaps it is time to consult your doctor. ...Read more
Do any medications exacerbate Mass Cell Activation Syndrome? Can any meds actually CAUSE it? Pseudoephedrine maybe?
Yes: NASIDs , opioids, and alcohol can all do it. Attached is a response from expert:There are precautions with the ingestion of narcotics, nonsteroidal anti-inflammatory drugs (NSAIDs) and alcohol with underlying mast cell disorders. These precautions are not contraindications and risk and benefits have to always be discussed and considered in clinical management. Reactions to these substances ...Read more
See Pharmacist: Simple: the ones that actually do something for your symptoms...Oh, and are now locked behind the pharmacist's counter and require you to provide an id to purchase. Easiest to ask pharmacist for cold med w/pseudoephedrine and not phenylephrine (which does not work well for anyone it seems). ...Read more
Pseudoephedrine: Depends on where you live but I would go to Drugs.com and search as there are over 30 is my guess. Or go to your drug store and see under cold medications. In some areas they are locked up because can be used o make meth. ...Read more
See below please: Sudafed congestion, sudafed 12 hour, sudafed 24 hour, sudafed triple action and sudafed 12 hour pressure and pain. Advil allergy sinus. Adult strength advil (ibuprofen) allergy sinus caplets and cold and sinus liquigels/caplets contain pseudoephedrine. Aleve-d claritin-d contains a combination of Loratadine and Pseudoephedrine in tablet form. ...Read more
Tamiflu (oseltamivir): But seriously, just read the label. Dont forget zn tablets. ...Read more
Pseudoephedrine: Yes, to stimulants such as meth, & also to ecstacy. ...Read more
Can i take pseudoephedrine hci with lexapro (escitalopram)? And what about phenylephrine? The first one has been my preferred cold med for years.
DrugDrugInteractions: Yes, you can take Pseudoephedrine w/lexapro (http://www.Drugs.Com/interactions-check.Php?Drug_list=1964-0, 1013-565). However, it's always best to tell your prescribing doctor & dispensing pharmacist everything you're taking, whether prescription or otc, so that they can pre-emptively look for drug-drug interactions before prescribing you something. ...Read moreSee 14 more doctor answers
Possibly: "false positive testing" occurs when a test finds evidence of illegal drug use when no drugs were taken. This can be a result of some over-the counter medications having chemical structures similar to illegal drugs. Pseudofed, found in many allergy and "cold" medications is one of these drugs. ...Read moreSee 1 more doctor answer
Be prepared...: Based on the sophistication of the test, or lack of it, quite possibly. ...Read more
Meth: Yes, there can be false positive results for meth or stimulants. ...Read more
How long does it take for pseudoephedrine (60mg/3x) to start working? Severely blocked ears due to head cold. For 4 days now, since 2nd day of cold.
Not enough: Adequate Treatment of viral common cold symptoms require not only decongestant (pseudoephedrine) but also antihistamine like benadryl (diphenhydramine) and anti-inflammatory medicine like aspirin . If these don't help in 3-5 days, the possibility of bacterial infection and thus antibiotic treatment should be considered ...Read more
Should i be careful with a drug with the following active agents:paracetamol 500mg/pseudoephedrine hydrochloride 60mg/triprolodine hydrochloride2.5mg?
Follow doc's instrxn: Taking the med as directed either by doc or on package label should keep u safe. Paracetamol = tylenol (acetaminophen) (so don't take extra tylenol (acetaminophen)); Pseudoephedrine is decongestant (shrinks membranes, reduces congestion; may elevate blood pressure); triprolidine is antihistamine that can cause sedation; so no alcohol when taking this med. ...Read moreSee 1 more doctor answer
Drug Testing: Nope. Not in any way.Get a more detailed answer ›
I had bad reaction from expired midol complete and ibuprofen cold & sinus with pseudoephedrine taken together. What do I do?
Drug Reaction: What was your reaction? If you are well enough to be posting this question, I'm not sure how bad your reaction was. If you are concerned, you should seek medical attention. You can also provide more detail and seek a consultation through Healthtap Prime. ...Read more
What do you suggest for bad reaction from expired midol complete and ibuprofen cold & sinus with pseudoephedrine taken together?
Expired medication: In general, recommend against use of expired medications. ...Read more
Long-term alternative to Pseudoephedrine? It's the only drug that helps stop sensation of clear phlegm/snot stuck in nose/PND no nasal discharge :(
I am 28 years old with normal blood pressure. Is it safe to take 12-hour extended release pseudoephedrine HCl for a cold while on Effexor (venlafaxine) XR (225mg)?
My 30 yo wife has a cold. She's on 300mg Effexor XR & 5mg Abilify (aripiprazole). She's normotensive (~110/65). Can she take both pseudoephedrine & Afrin for 3 days?
I accidentally broke an Advil Cold & Sinus (pseudoephedrine/ibuprofen) in half w/ my tooth b4 swallowing it. It was a coated tablet. Will it hurt me?
Not likely but...: drug efficacy and duration, as advertised, may be compromised. ...Read more
Is it safe to take Advil cold & sinus (ibuprofen + pseudoephedrine) if you are using Flonase spray? Can zyrtec or allegra (fexofenadine) also be taken @ same time?
Surgery help with post nasal drip sensation? Hocking thick mucus/phlegm from mouth 2 yrs. ENT/Allergist tried all med. Pseudoephedrine=only drug works
Post nasal drip: Surgery help with post nasal drip sensation? Hocking thick mucus/phlegm mouth 2 yrs. ENT/Allergist tried all med. Pseudoephedrine=only drug works, ANS: would worry U have a rebound from 2 much pseudoepi. I assume Dr. knows how much & how often you use? If not tell them. Then stop COMPLETELY and use heating pad over sinuses at night to see if that loosens things up. Use only saline nasal spray. ...Read more
It is there: Pseudo-ephedrine occurs naturally as plant alkaloid It was synthesized early part of lost century by several chemists from B-ethoxy amines , like Spath , Gohring etc . It is illegal to use as sports enhancer , abuse is dangerous and lethal , easily converted to meth-amphetamine . Stay away ...Read more
- Talk to a doctor live online for free
- Pseudoephedrine cold adverse effects
- Pseudoephedrine overdose medication
- Pseudoephedrine carbinoxamine and dextromethorphan medication
- Ask a doctor a question free online
- Pseudoephedrine and chlorpheniamine medication
- Pseudoephedrine and carbinoxamine medication
- Childrens pseudoephedrine medication
- Pseudoephedrine and hydrocodone medication
- Pseudoephedrine medication